Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Weight loss after taking Thyronorm tablets. Is it normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Hello Doctor
I have been testted TSH 116 and low t4 level suggested Thyronorm 100 mg but after taking it for 3 and halfmonth i have lost weight of about 5- 6kgs , shall i be concerned about the same. ????
Posted Sat, 21 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Radhika 34 minutes later

Thanks for the query.

You have provided me with good information. However, as I believe the more information a person gives the better is the doctor's reply, please do not mind in answering the following:
1. Do you fever, cough?
2. Any recent infection or illness.

Weight reduction is sometimes seen when one is on thyroid supplements.

Thyronorm which is given to correct hypothyroidism can reduce weight by itself. This probably may be reason for your recent loss of weight.

You should continue with the treatment, this will not cause further weight loss. Do not worry.

If you weight loss has not stopped or you have any signs of fever, cough, infection you will need to get investigated by your Physician.

I hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor